Florida, 2014Flash Flood in Florida, May 2, 2014
May 2, 2014 · NWS TBW · 1 event in 1 county or zone
A nearly stationary cold front helped generate a squall line that dumped heavy rain over much of West Central Florida. In part of Hillsborough county, training storms produced 6-10 inches of rain, leading to flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A nearly stationary cold front helped generate a squall line that dumped heavy rain over much of West Central Florida. In part of Hillsborough county, training storms produced 6-10 inches of rain, leading to flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at May 2, 8:15 AM EST, 1 hour 15 minutes earlier.
Area forecast discussion, May 2, 8:15 AM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
915 AM EDT FRI MAY 2 2014
.UPDATE...
REGIONAL RADAR AND SATELLITE IMAGERY DEPICT A BAND OF RAIN AND
OVERCAST CLOUDS MOVING INTO THE TAMPA BAY REGION AND STRETCHING
BACK OVER MUCH OF THE NATURE COAST IN ASSOCIATION WITH THE SLOW
MOVING COLD FRONT OUT ACROSS THE NATURE COAST. THESE SHOWERS AND
STORMS WILL SLOWLY DRIFT SOUTH THROUGH THE DAY...HOWEVER THE HIGH
RESOLUTION MODELS ARE RELUCTANT TO BRING THESE SHOWERS INTO
SOUTHWEST FLORIDA UNTIL LATE THIS EVENING. NEVERTHELESS...ALL
AREAS IN THE COUNTY WARNING AREA WILL HAVE AT LEAST A CHANCE OF
RAIN TODAY...WITH THE NATURE COAST AND WEST CENTRAL FLORIDA
EXPECTED TO SEE NUMEROUS SHOWERS WITH EMBEDDED THUNDERSTORMS.
THE FORECAST GRIDS HAVE BEEN REFRESHED FOR THE FIRST
PERIOD...THOUGH THE FORECAST OVERALL LOOKS ON TRACK FOR A RAINY
COUPLE OF DAYS. RAIN CHANCES WILL CLEAR OUT SATURDAY NIGHT AND
SUNDAY MORNING AS HIGH PRESSURE BUILDS IN.
&&
.AVIATION...
A BAND OF SHOWERS AND STORMS ARE CURRENTLY MOVING INTO THE TAMPA
BAY AREA TAF SITES...AND WILL GRADUALLY PASS SOUTHEAST TOWARDS
OTHER TAF SITES THROUGH THE REST OF THE DAY. PERIODS OF IFR OR
BRIEF LIFR CONDITIONS ARE EXPECTED AS THE HEAVIER BANDS PASS OVER
TERMINALS. RAIN WILL HANG AROUND INTO SATURDAY AT MOST TAF SITES
AS THE FRONT STALLS SOUTH
&&
.MARINE...
A COLD FRONT ACROSS THE NORTHERN GULF OF MEXICO EARLY THIS
MORNING WILL SLOWLY SHIFT TO THE SOUTHEAST...EXITING FLORIDA ON
SUNDAY. SCATTERED TO NUMEROUS SHOWERS AND ISOLATED STORMS WILL
ACCOMPANY THE FRONT...WITH ROBUST WINDS IN ITS WAKE. HIGH PRESSURE
BECOMES ESTABLISHED ACROSS THE EASTERN GULF OF MEXICO EARLY NEXT
WEEK...WITH LIGHTER WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 83 68 77 64 / 70 60 70 20
FMY 87 73 85 67 / 40 40 70 40
GIF 85 68 79 63 / 70 50 70 20
SRQ 82 72 78 65 / 60 50 70 20
BKV 83 67 77 56 / 70 60 60 20
SPG 83 71 77 68 / 70 50 70 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
UPDATE/AVIATION...18/FLEMING
MARINE...11/MCKAUGHAN
Hazardous weather outlook, May 2, 2:48 AM EST, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
348 AM EDT FRI MAY 2 2014
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-022300-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
348 AM EDT FRI MAY 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
A FEW THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY. SEVERE
WEATHER IS NOT EXPECTED...HOWEVER A FEW STORMS THIS MAY CONTAIN
FREQUENT LIGHTNING AND A STRONGER WIND GUST...ESPECIALLY THIS
AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
...THUNDERSTORM IMPACT...
A FEW THUNDERSTORMS ARE ONCE AGAIN POSSIBLE ON SATURDAY...
ESPECIALLY TO THE SOUTH OF THE I-4 CORRIDOR...HOWEVER NO SEVERE
WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
MROCZKA
Flash Flood, Hillsborough
- When
- May 2, 9:30 AM EST to 12:00 PM EST
- Where
- Hillsborough County, 0.81 mi SSW of Nowatney to 1.42 mi SE of West Park
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 28.069, -82.455
Long durations of heavy rain fell over northern Tampa and the surrounding areas, with radar storm total precipitation estimates of 6-10 inches being confirmed by mesonet rain gauges in the area. Water levels rose quickly in the areas of heaviest rain, shutting down roads, stranding cars, and entering houses. Hillsborough County Emergency Management reported water entering a house near 56th Street and Fowler Avenue, significant flooding on Fowler Avenue between North 50th and North 56th Streets blocking the entrance to USF, general flooding on North 22nd Street between Busch Boulevard and Fowler Avenue, and flooding at Bougainvillea Avenue and North 30th Street.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Alabama, May 2, 20141 death · 1 event
- Flood in Florida, May 2 to 3, 2014$5.0 million · 1 event
- Cold in Oklahoma, May 2, 20143 events
- Flooding in Wisconsin, May 2 to 8, 20142 events
- Cold in Texas, May 2, 20142 events
- High Wind in Alaska, May 2 to 3, 2014$2,000 · 63 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 505499.